Dasatinib Induced Cardiac Tamponade- A Rare Association

Wattal, Sushant and Rao, Sudhakar M and Naveen Chandra, GS and Razak, Abdul UK and Shetty, Ranjan K (2017) Dasatinib Induced Cardiac Tamponade- A Rare Association. Journal of Clinical and Diagnostic Research, 11 (2). pp. 3-4. ISSN 0973-709X

[img] PDF
3779 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (172kB) | Request a copy

Abstract

Drug induced cardiac tamponade is rare. Therapy for imatinib resistant Chronic Myeloid Leukaemia (CML) is an emerging challenge in clinical haematology. For such cases treatment with second line tyrosine kinase inhibitors like dasatinib has resulted in improved outcomes. Dasatinib is a second line BCR-ABL tyrosine kinase inhibitor used in the treatment of Imatinib resistant or Imatinib intolerant CML. Dasatinib has been reported to cause severe pericardial effusions in 1% of all patients in clinical studies. We report here a case of Dasatinib induced cardiac tamponade in whom all other causes of pericardial effusion were excluded and whose clinical symptoms as well as effusion showed no recurrence one month after the drug was stopped

Item Type: Article
Uncontrolled Keywords: Chronic myeloid leukaemia; Pericardial effusion; Tyrosine kinase inhibitor
Subjects: Medicine > KMC Manipal > Cardiology
Depositing User: KMC Library
Date Deposited: 09 Jan 2018 09:33
Last Modified: 09 Jan 2018 09:33
URI: http://eprints.manipal.edu/id/eprint/147774

Actions (login required)

View Item View Item